Ask an expert
Question

20 Feb 2003

HAIR LOSS
I HAVE BEEN TAKING ANTI-DEPRESSANTS FOR MANY YEARS AND HAVE NOTICED THAT MY HAIR IS FALLING OUT QUITE A LOT. IS THIS DUE TO THE MEDICATION.

THANKING YOU.
Answer 327 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear Polly, probably not. There are dozens and dozens of possible causes of hair-loss, including simple aging, as increasing numbers of us discover every time we comb our hair ! This is not a probable side-effect of anti-depressants, so, although you don't mention which one you have been taking, it sems one of the least likely causes for the problem you've noticed. If its mild, its probably not going to be serious, and may not be worth worrying about. If it is marked loss of hair, and really bothers you, see your GP for a general check-up to explore some of the other many possible ( and more probable ) causes ) and he'll advise you on how to clear it up, based on whatever cause he finds.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9323 votes
No
67% - 18738 votes
Vote